Hail, Louisa
- When
- June 26, 7:15 PM EST
- Where
- Louisa County, Blue Ridge Shrs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -78.030
Nickel size hail was reported.
Scattered severe thunderstorms in advance of a cold front produced large hail and damaging winds across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
Scattered severe thunderstorms in advance of a cold front produced large hail and damaging winds across portions of central Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 26, 1:28 PM EST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 228 PM EDT FRI JUN 26 2009 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT...THEN OFF THE COAST SATURDAY MORNING. HIGH PRESSURE WILL BUILD BACK IN FROM THE NORTH SATURDAY AFTERNOON. ANOTHER FRONT WILL AFFECT THE REGION LATE SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LOCAL RADARS STILL QUIET EARLY THIS AFTN. FRONT IS CURRENTLY LOCATED OVER WESTERN PA DOWN THROUGH SE OH. BUT MOST ACTIVITY IS LOCATED ALONG NORTHERN PORTIONS OF THE FRONT IN N PA AND NY. A WEAK CONVERGENCE BNDRY LOCATED IN EASTERN HALF OF NC HAS SPARKED SOME CONVECTION...AND THIS COULD BE THE FIRST ACTIVITY TO AFFECT OUR CWA THIS AFTN AS IT DRIFTS/DVLPS NORTHWARD. THE RUC SEEMS TO HAVE A GOOD HANDLE ON THIS FEATURE AND HAVE BUMPED UP POPS EARLY FOR OUR NC/SE VA COUNTIES. A FEW OF THE STORMS THAT DEVELOP NEAR THIS FEATURE MAY PRODUCE SOME GUSTY WINDS AND HEAVY RAINFALL. SLOW STORM MOTION WILL MEAN THAT WE NEED TO MONITOR RAINFALL AMOUNTS CAREFULLY. ALL OF THE MODELS SEEM TO BE OVERDOING THE PRECIP ALONG SOUTHERN PORTIONS OF THE FRONT THIS AFTN. LITTLE TO NO ACTIVITY CURRENTLY BEING SEEN IN SE OH/WV. WV IMAGERY INDICATES THAT MOISTURE IS THE LIMITING FACTOR...AND THE BETTER DIFFLUENCE ALOFT WILL REMAIN UP IN NORTHERN VA...SO THEREFORE HAVE KEPT POPS IN THE LOWER-END CHANCE CAT FOR TONIGHT. THE FRONT MVS INTO OUR FAR WESTERN COUNTIES AROUND MIDNIGHT AND TO THE COAST AROUND 5-8AM. THE GFS HAS BEEN A LOT SLOWER THAN THE NAM AND WENT WITH A SLOWER SOLN BASED ON CURRENT TRENDS. WITH TIMING MORE IN THE LATE EVNG/OVERNIGHT HRS...SVR THREAT WILL BE LIMITED...AND MAINLY CONFINED TO OUR NORTHERN COUNTIES. DUE TO FREEZING LVL BEING RATHER HIGH...THE MAIN THREAT FROM STORMS WILL BE DAMAGING WINDS AND HEAVY RAINFALL. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... MAY SEE A FEW LEFTOVER SHRA IN OUR SE COUNTIES SAT MORNING...THEN NW LOW LVL FLOW DRIES THE AREA OUT BY MID-MORNING. EXPECT ANOTHER WARM DAY WITH HIGHS MAINLY INTO THE UPR 80S TO LWR 90S. WILL KEEP A 20% CHC FOR SHWRS/TSTMS IN SE VA/NE NC THRU THE AFTN SINCE THE UPR JET WILL BE SLOW TO SLIDE OFF TO THE EAST. WEAK RIDGE OVER THE MID ATLANTIC REGION EARLY SUNDAY THEN PUSHES OFFSHORE AND ALLOWS A WEAK FRONT TO SLIP THROUGH SUN EVNG. LIMITED MOISTURE WITH THIS SYSTEM...SO POPS REMAIN CAPPED AROUND 30% FOR NOW. WITH LIGHT SYNOPTIC FLOW...EXPECT A COOLER DAY OVER THE EASTERN ZONES AS ONSHORE FLOW DEVELOPS...HIGHS MID/UPR 80S...AROUND 90S FOR INTERIOR VA. MONDAY LOOKS DRY WITH FRNTL BNDRY TO THE SOUTH AND WEAK RIDGE OVER THE MID ATLANTIC. DOWNSLOPING FLOW WILL KEEP DEW PTS IN THE MID 60S AND TEMPS WILL BE JUST A DEGREE TO TWO BLO SUNDAYS. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A STALLED OUT FRONTAL BOUNDARY WILL REMAIN FAIRLY STATIONARY ACROSS THE SRN PLAINS INTO THE CAROLINAS MID-LATE WK. MEANWHILE...A STRENGTHENING UPR LVL LOW (AND ASSCD TROF) OVER THE GRT LKS/OH VLY WILL SLOWLY PROGRESS EASTWARD INTO THE MID-LATE STAGES OF NEXT WK. A SERIES OF SHRTWVS WILL RIDE E-NE ALONG AFOREMENTIONED BOUNDARY AND INTERACT/PHASE INTO UPR LVL SYSTEM. MDLS DIFFER ON TIMING OF THESE SHRTWVS BUT MAINLY LOOKING AT HIT OR MISS SHRA/TSRA TO DVLP AT TIMES ON MID-LATE WK (MAINLY TWRDS PEAK HEATING HRS). GFS MORE ROBUST WITH TRYING TO BRING SOME COOLER AIR TO THE RGN WED/THU BUT THINK IT IS A LITTLE OVERDONE WITH ITS TEMP FCST AND LEANED MORE TWRDS ECMWF SOLN. IF THERE IS ENOUGH CLOUDS INFILTRATING FROM THE NW I COULD EASILY SEE TEMPS A TAD COOLER (ESP NNW) BUT PLAYING MIDDLE OF THE ROAD FOR NOW. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SATELLITE SHOWS BAND OF CIRRUS OVER THE TAF SITES WHICH WILL MOVE E AND DISSIPATE DURING THE AFTN. COLD FRONT IN NW PA AND CTRL OH WILL MOVE INTO SE VA BY EARLY MORNING. SCT TS WILL DEVELOP OVER THE MTNS AND ALONG LEESIDE TROUGH AND SPREAD E/SE DURING THE LATE AFTN AND EARLY EVNG. TEMPERATURES ARE CLOSE TO CONVECTIVE READINGS AND INITIATION EXPECTED SHORTLY AFT 18Z. AREAS TO WATCH WILL BE THE NE CORNER OF NC (MOST UNSTABLE AREA) AND N AND W OF RIC BEHIND THE CIRRUS BAND AND CLOSER TO TROUGH. TS SHOULD CONTINUE WELL INTO THE EVNG AS THE FRONT APPROACHES OVERNIGHT. SOME FOG MAY DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE RAIN OCCURS. AT THIS TIME...INCL THE TYPICAL IFR/LIFR AT SBY. ALSO INCL 5 MI AT PHF AND RIC. MOST OF THE MOISTURE AND TS POTENTIAL MOVES OFF TO THE SE FOR SAT AND KEPT SKIES MOSTLY CLEAR AFT LATE MORNING. SEVERAL WEAK FRONTAL SYSTEMS/AREAS OF LOW PRES WILL THEN MOVE THRU THE REGION SAT THRU TUE. EXPECT ISLD...MAINLY AFTN AND EVENG SHRAS/TS EACH DAY...OTW PREDOMINANTLY VFR CONDS THRU AT LEAST EARLY NEXT WEEK. && .MARINE... ADDED GUSTS TO NEAR 25 KT THIS AFTN/EVE FROM VA/NC BORDER AND SOUTH AS WINDS INCREASING OUT OF THE SSW FROM THE OREGON INLET. ALTHOUGH WE HAVE 25 KT GUSTS IN THE WRDG...THINK IT WILL ONLY OCCUR FOR A FEW HOURS AND LIMITED ENOUGH TO NOT INCLUDE AN SCA HEADLINE AT THIS TIME. SCT TSTMS WILL BE POSSIBLE OVER THE WATERS THIS AFTN/EVENG AS THE FRONT APPROACHES. WINDS BECOME W THEN NW LATE TONIGHT FOLLOWING FROPA. AFTER THAT...FLOW WILL BE PREDOMINANTLY SOUTHERLY AS SEVERAL WEAK FRONTS MOVE THRU THE REGION. ATTM...WINDS/SEAS BOTH LOOK TO REMAIN BLO SCA CRITERIA THRU THE EXTENDED FCST PERIOD. AS FOR RIP CURRENTS...MODERATE RISK EXPECTED TO CONTINUE THRU AT LEAST THIS EVENING. BUOY OBSERVATIONS/SPECTRAL DENSITY PLOTS INDICATE A DOMINATING 2 TO 3 FT E/SE SWELL (9 TO 10 SECONDS) ACROSS THE NEARSHORE MID ATLANTIC WATERS. THIS LINGERING LONG PERIOD SWELL COMBINED WITH HIGH ASTRONOMICAL TIDES (DECREASING BY TOMORROW) WILL RESULT IN AN ELEVATED THREAT OF RIP CURRENTS. SEE PRODUCT WBCSRFAKQ FOR MORE DETAILS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JYM NEAR TERM...JYM SHORT TERM...JYM/LKB LONG TERM...CCW AVIATION...LSA MARINE...CCW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 521 PM EDT FRI JUN 26 2009 NCZ012>016-030>032-VAZ048-049-060>074-079>094-096-097-272130- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 521 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ017-102-VAZ095-098-100-272130- MARYLAND BEACHES-INLAND CURRITUCK-OUTER BANKS CURRITUCK- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-NORTHAMPTON VA- 521 PM EDT FRI JUN 26 2009 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ075>078-272130- DORCHESTER-WICOMICO-SOMERSET-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER- 521 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND INTO PORTIONS OF TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ024-VAZ099-272130- INLAND WORCESTER-ACCOMACK- 521 PM EDT FRI JUN 26 2009 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW OF THE STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-272130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 521 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THE STORMS MAY PRODUCE STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 236 PM EDT FRI JUN 26 2009 NCZ031-261930- CHOWAN NC- 236 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN CHOWAN COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDENTON...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SAINT JOHNS AT 245 PM EDT...SAINT JOHNS AT 250 PM EDT...SOMERSET AT 300 PM EDT...DRUMMOND POINT AT 310 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 248 PM EDT FRI JUN 26 2009 NCZ015-016-032-261945- CAMDEN NC-PASQUOTANK NC-PERQUIMANS NC- 248 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORM MOVING TO THE EAST SOUTHEAST... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELIZABETH CITY...MOVING EAST SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WEEKSVILLE...AND...WHITEHALL SHORES AT 255 PM EDT...TAYLORS BEACH AT 300 PM EDT...FROG ISLAND AT 305 PM EDT...GLEN COVE...AND...OLD TRAP AT 310 PM EDT...TEXAS...AND...GOOSE CREEK AT 315 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 555 PM EDT FRI JUN 26 2009 NCZ015>017-032-262300- CAMDEN NC-PASQUOTANK NC-PERQUIMANS NC-WESTERN CURRITUCK NC- 555 PM EDT FRI JUN 26 2009 ...A CLUSTER OF STRONG THUNDERSTORMS MOVING TO THE EAST... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF STRONG THUNDERSTORMS FROM SOUTH MILLS TO 14 MILES SOUTH OF HOBBS LANDING...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ELIZABETH CITY AROUND 600 PM EDT... HOBBS LANDING AROUND 605 PM EDT... WEEKSVILLE AROUND 615 PM EDT... CURRITUCK AROUND 655 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IN THE PATH OF THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 758 PM EDT FRI JUN 26 2009 VAZ048-049-060>062-069-270115- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA-PRINCE EDWARD VA- 758 PM EDT FRI JUN 26 2009 ...A CLUSTER OF STRONG THUNDERSTORM MOVING TO THE SOUTHEAST... AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 8 MILES NORTH OF LOUISA TO 5 MILES SOUTHEAST OF BENT CREEK...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHORES AROUND 805 PM EDT... LOUISA AROUND 810 PM EDT... DIXIE AROUND 815 PM EDT... MINERAL AROUND 820 PM EDT... YANCEYVILLE AROUND 825 PM EDT... CUCKOO AROUND 830 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL IN THE PATH OF THESE STORMS. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WAMSLEY
The Sterling radar (KLWX), 108 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported.
Penny size hail was reported.
Quarter size hail was reported along East Main Street.
Quarter size hail was reported between Louisa and Yanceyville.
Several trees were downed near Lake Anna along Route 719 or Days Bridge Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185330, 185332, 185333, 185335, 185336.